×

zbMATH — the first resource for mathematics

A new class of unique product monoids with applications to ring theory. (English) Zbl 1177.16030
Let \((S,\leq)\) be an ordered monoid. This means that \(\leq\) is a partial order on \(S\) which is compatible with the operation on \(S\). The notion of an Artinian narrow unique product monoid is introduced. Namely, \((S,\leq)\) is such a monoid if for every two Artinian and narrow subsets \(A,B\) of \(S\) there exists an element in the product \(AB\) which is uniquely presented in the form \(ab\), where \(a\in A\) and \(b\in B\). Such monoids are unique product monoids in the standard sense, that originated from the zero divisor problems for group rings and semigroup rings. On the other hand, if \(\leq\) is the trivial order on a monoid \(S\), then \(S\) is a unique product monoid if \((S,\leq)\) is an Artinian narrow unique product monoid.
Examples explaining relations between several possible definitions of unique product monoids are given. Conditions for a skew generalized power series ring \(R[\![S,\omega]\!]\), where \(S\) is an Artinian narrow unique product monoid and \(\omega\colon S\to\text{End}(R)\) is a homomorphism, to be a domain or a reduced ring are also obtained. Here skew generalized power series rings are considered in the sense introduced by the second and the third author [in Commun. Algebra 36, No. 5, 1855-1868 (2008; Zbl 1159.16032)].

MSC:
16W60 Valuations, completions, formal power series and related constructions (associative rings and algebras)
06F05 Ordered semigroups and monoids
16S36 Ordinary and skew polynomial rings and semigroup rings
20M25 Semigroup rings, multiplicative semigroups of rings
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Armendariz, E.P.: A note on extensions of Baer and P.P.-rings. J. Aust. Math. Soc. 18, 470–473 (1974) · Zbl 0292.16009
[2] Birkenmeier, G.F., Park, J.P.: Triangular matrix representations of ring extensions. J. Algebra 265(2), 457–477 (2003) · Zbl 1054.16018
[3] Groenewald, N.J.: A note on extensions of Bear and P.P.-rings. Publ. Inst. Math. (Beograd) (N.S.) 34(48), 71–72 (1983) · Zbl 0549.20051
[4] Gustedt, J.: Well-quasi-ordering finite posets and formal languages. J. Comb. Theory Ser. B 65(1), 111–124 (1995) · Zbl 0829.68076
[5] Higman, G.: Ordering by divisibility in abstract algebras. Proc. Lond. Math. Soc. 2(3), 326–336 (1952) · Zbl 0047.03402
[6] Hong, C.Y., Kim, N.K., Kwak, T.K.: Ore extensions of Baer and p.p.-rings. J. Pure Appl. Algebra 151(3), 215–226 (2000) · Zbl 0982.16021
[7] Hong, C.Y., Kim, N.K., Kwak, T.K.: On skew Armendariz rings. Commun. Algebra 31(1), 103–122 (2003) · Zbl 1042.16014
[8] Kim, N.K., Lee, K.H., Lee, Y.: Power series rings satisfying a zero divisor property. Commun. Algebra 34(6), 2205–2218 (2006) · Zbl 1121.16037
[9] Krempa, J.: Some examples of reduced rings. Algebra Colloq. 3(4), 289–300 (1996) · Zbl 0859.16019
[10] Kruskal, J.B.: The theory of well-quasi-ordering: A frequently discovered concept. J. Comb. Theory Ser. A 13, 297–305 (1972) · Zbl 0244.06002
[11] Lam, T.Y.: A First Course in Noncommutative Rings. Graduate Texts in Math., vol. 131. Springer, New York (1991) · Zbl 0728.16001
[12] Liu, Z.: Armendariz rings relative to a monoid. Commun. Algebra 33(3), 649–661 (2005) · Zbl 1088.16021
[13] Liu, Z.: Special properties of rings of generalized power series. Commun. Algebra 32(8), 3215–3226 (2004) · Zbl 1067.16064
[14] Marks, G., Mazurek, R., Ziembowski, M.: Unification of some generalizations of Armendariz rings (2008, in preparation) · Zbl 1198.16025
[15] Mazurek, R., Ziembowski, M.: On von Neumann regular rings of skew generalized power series, Commun. Algebra (2008, to appear) · Zbl 1159.16032
[16] Okniński, J.: Semigroup Algebras. Monographs and Textbooks in Pure and Applied Mathematics, vol. 138. Dekker, New York (1991) · Zbl 0746.20049
[17] Passman, D.S.: The Algebraic Structure of Group Rings. Krieger, Melbourne (1985). Reprint of the 1977 original · Zbl 0368.16003
[18] Rege, M.B., Chhawchharia, S.: Armendariz rings. Proc. Jpn. Acad. Ser. A Math. Sci. 73(1), 14–17 (1997) · Zbl 0960.16038
[19] Ribenboim, P.: Noetherian rings of generalized power series. J. Pure Appl. Algebra 79(3), 293–312 (1992) · Zbl 0761.13007
[20] Ribenboim, P.: Semisimple rings and von Neumann regular rings of generalized power series. J. Algebra 198(2), 327–338 (1997) · Zbl 0890.16004
[21] Strojnowski, A.: A note on u.p. groups. Commun. Algebra 8(3), 231–234 (1980) · Zbl 0423.20005
[22] Yan, X.-F.: Special properties of rings of twisted generalized power series. Xibei Shifan Daxue Xuebao Ziran Kexue Ban 43(2), 20–23 (2007)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.